Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Heavy bleeding, Norethisterone worked temporarily, using nappies to absorb blood. Should I stop taking tablets?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I have been having dreadfully heavy periods for about 3 years now and was admitted to hospital at one stage and given norethisterone which worked great but it has suddenly stopped working and Im bleeding heavy enough to have to wear nappies as sanitary towels dont work my period now has lasted 2 weeks and am still taking tablets should I stop ??
Posted Tue, 8 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for posting your query.

Dreadfully heavy periods for last three years not controlled by norethisterone associated with anaemia do need proper investigations to rule out uterine fibroids, endometrial pathology and dysfunctional uterine bleeding .

I presume that you are taking norethisterone tablets now. Since the bleeding is continuous, you need to increase the dosage of norethisterone instead of stopping it, add hemostatic agents like tranexaemic acid and control your high blood pressure with medicines after consulting with your gynecologist. These will help in controlling your bleeding for a short period of time.

I encourage you to consult your gynecologist for a thorough evaluation. Proper treatment can be planned after the initial evaluation.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor